Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 4, 2007, 2:43 PM CDT for Dakota County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 2:43 PM CDT (19:43 UTC)
- Expired
- Jun 4, 2007, 3:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Dakota County, NE
The radar
The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:50 PM CDT | HAIL 0.75 | 5 W Jackson, NE | WIND GUSTS UP TO 45 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 041943 SVRFSD NEC043-042015- /O.NEW.KFSD.SV.W.0095.070604T1943Z-070604T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 243 PM CDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAKOTA COUNTY IN NORTHEAST NEBRASKA * UNTIL 315 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF JACKSON...OR ABOUT 7 MILES SOUTH OF PONCA...MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUBBARD AROUND 255 PM CDT... HOMER AROUND 305 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4252 9659 4252 9671 4228 9672 4228 9646 $$ JH
2 follow-up statements
000 WWUS53 KFSD 041956 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 253 PM CDT MON JUN 4 2007 NEC043-042015- /O.CON.KFSD.SV.W.0095.000000T0000Z-070604T2015Z/ DAKOTA NE- 253 PM CDT MON JUN 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR DAKOTA COUNTY... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR HUBBARD...OR ABOUT 12 MILES SOUTH OF PONCA...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE IN... RURAL AREAS OF SOUTHWEST DAKOTA COUNTY THROUGH 310 PM CDT... AT 250 PM CDT...DIME SIZE HAIL AND 45 MPH WIND GUSTS WERE REPORTED 5 MILES WEST OF JACKSON. LAT...LON 4252 9659 4252 9671 4228 9672 4228 9646 $$ JH
000 WWUS53 KFSD 042015 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 PM CDT MON JUN 4 2007 NEC043-042024- /O.EXP.KFSD.SV.W.0095.000000T0000Z-070604T2015Z/ DAKOTA NE- 315 PM CDT MON JUN 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DAKOTA COUNTY EXPIRES AT 315 PM CDT... THE STORM HAS WEAKENED AND EXITED THE COUNTY. LAT...LON 4252 9659 4252 9671 4228 9672 4228 9646 $$ CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:25 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 4, 10:25 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1025 AM CDT MON JUN 4 2007 .DISCUSSION... GOING FORECAST PRETTY MUCH ON TRACK FOR PRECIP TIMING THIS MORNING. HIGH BASED SHOWERS DRIFTING SOUTH BETWEEN WEAK BACKDOOR COLD FRONT OVER CENTRAL CWA AND SHORTWAVE DROPPING SOUTH THROUGH THE RED RIVER VALLEY. GENERALLY LOOKING AT HIGH BASED SHOWERS INITIALLY...BUT MAY SEE SOME STORMS BECOME SURFACE BASED ACROSS THE SOUTHERN CWA THIS AFTERNOON AS SURFACE HEATS OUT. 12Z NAM/RUC SHOWING BEST INSTABILITY ACROSS THE SOUTHWEST 1/4 OF THE CWA...AND COULD SEE SOME PULSE TSRA PRODUCE SMALL HAIL...MARGINALLY SEVERE AT BEST. EARLIER HWO WORDING FOR THIS LOOKS OK...THOUGH MAY TRY TO DEFINE THE AREA OF THE BETTER POTENTIAL FOR STRONG STORMS A BIT BETTER. && .AVIATION... NOT TOO MANY AVIATION PRBLMS EXPECTED NEXT 24 HRS. ISOLATED TSRA EMBEDDED IN GREATER COVERAGE OF HIGH BASED SHRA SPREADING SOUTH OVER THE AREA THIS MORNING. TSRA MAY INCREASE IN COVERAGE DURING THE AFTERNOON...ESPECIALLY ALONG/SOUTH OF I-90. SHOULD SEE GENERALLY VFR CIGS/VSBYS THRU PD...THOUGH LOCALLY MVFR VSBYS IN HEAVIER TSRA POSSIBLE BETWEEN 18Z-00Z AROUND KFSD/KSUX. && .PREV DISCUSSION... RATHER DYNAMIC AND BUSY PATTERN WILL CONTINUE UFN. SCT SHRA/TSRA ALREADY OCCURRING WITH CDFNT AND ASSCD SHORT WAVE INTO ND ATTM... WHICH WILL MOVE SSEWD OVR CWA THIS AFTN. PREV FCST RATHER WELL TIMED...BUT BEEFED UP POPS JUST SHORT OF LIKELY ESP EARLY AFTN IN SD PTN OF CWA. AGAIN GOOD LAPSE RATES IN LOW TO MID LVLS WITH SOME HAIL EXPCD...BUT THINK IT WILL BE SHORT OF ANY SVR DUE TO LACK OF DEEP INSTABILITY AND MOISTURE. COOLER AND DRIER AIR FINALLY MOVES SWD INTO CWA TNGT AND PREV FCST MAX RADIATIONAL COOLING LOWS LOOK GOOD WITH GENLY CLRG SKIES EXPCD. RDG MOVES EWD OVR CWA TUE FLWD BY INCRG SSELY FLOW OF MILDER AND GRADUALLY MORE MOIST AND UNSTABLE AIR FM TUE NGT THRU WED. WILL KEEP SMALL CHCS MID LVL WARM ADVECTION TSTMS MOVG ENE OVR CWA TUE NGT AND WED MRNG. BIG MOISTURE RETURN WILL BE WED WITH STG SLY JET IN PLAINS BRINGING BACK GULF MOISTURE. SOME LOW CLOUDS COULD DVLP LATE TUE NGT INTO WED MRNG WITH THIS MOISTURE RETURN...PUTTING TEMPORARY DAMPER ON TEMP RISE ON WED... BUT NEWD MOVG WMFNT INTO CWA FLWD BY GOOD MIXING SHOULD DESTABILIZE ATMOS WED AFTN. THIS WILL LIKELY PRIME US FOR A GOOD SVR WX OUTBREAK PROBABLY IN FORM OF SUPERCELLS ALG AND NORTH OF WMFNT BY WED EVE FLWD BY A SQUALL LINE DVLPG WITH CDFNT MOVG ESEWD OVR CWA WED NGT. VERY STRONG QUASI NEG TILT UPR WAVE OUT OF RCKYS WILL INTERACT WITH LOW LVL JET WITH GOOD SHEAR AND INSTABILITY EXPCD...SO SPC MOD RISK LOOKS GOOD. LWRD POPS BEHIND FNT LATE WED NGT THRU THU NGT IN A GOOD PART OF CWA AS DRIER WLY FLOW EXPCD ALG WITH MINIMAL DYNAMICS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH
Hazardous weather outlook, Jun 4, 11:44 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1144 AM CDT MON JUN 04 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1144 AM CDT MON JUN 04 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST OVER THE AREA THROUGH THE AFTERNOON. A FEW OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 35 MPH. THE MOST FAVORED AREA FOR STRONGER THUNDERSTORMS WILL BE SOUTHWEST OF A LINE FROM WESSINGTON SPRINGS AND MITCHELL SOUTH DAKOTA...TO SIOUX CITY IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP ON TUESDAY NIGHT...AND MOVE EAST. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. A MUCH MORE FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS WILL DEVELOP WEDNESDAY AFTERNOON...SETTING THE STAGE FOR A POTENTIALLY DAMAGING SEVERE WEATHER EVENT INTO WEDNESDAY NIGHT. THUNDERSTORMS WILL LIKELY DEVELOP IN CENTRAL SOUTH DAKOTA...THEN PROGRESS EAST DURING THE NIGHT. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AS WELL AS TORNADOES WILL ALL BE THREATS. AT THIS TIME...THE HIGHEST THREAT FOR TORNADOES SHOULD BE SOUTH AND WEST OF A WESSINGTON SPRINGS TO SIOUX CITY LINE. AS THUNDERSTORMS EXIT THE AREA THURSDAY MORNING...THEY WILL BE REPLACED BY VERY STRONG WEST WINDS. THERE IS THE POTENTIAL THAT THE WIND ON THURSDAY COULD GUST AS HIGH AS 45 MPH AT TIMES. THE POTENTIAL FOR THUNDERSTORMS WILL RETURN TO THE AREA AGAIN ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH/08
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:35 PM CDT | Severe Thunderstorm Warning | FSD | Dixon | 10 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.